Alert archive / Colorado / Red Flag Warnings in 2008
Red Flag Warning 3, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Mar 29, 2008, 9:04 AM MDT for 4 counties in Colorado. It took effect at Mar 29, 2008, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2008, 9:04 AM MDT (15:04 UTC)
- In effect from
- Mar 29, 2008, 12:00 PM MDT
- Expired
- Mar 29, 2008, 5:54 PM MDT
- In force
- 6 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Arapahoe County, CO, Douglas County, CO, Elbert County, CO, Lincoln County, CO
The radar
The Denver radar (KFTG), 59 km from the middle of the area, began a volume at 15:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 3.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1760 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KBOU 291505 RFWBOU RED FLAG WARNING NATIONAL WEATHER SERVICE DENVER CO 904 AM MDT SAT MAR 29 2008 COZ241-246-247-292315- /O.UPG.KBOU.FW.A.0001.080329T1800Z-080330T0000Z/ /O.NEW.KBOU.FW.W.0003.080329T1800Z-080330T0000Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR... AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL...KUTCH... PUNKIN CENTER 904 AM MDT SAT MAR 29 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS AFTERNOON FOR GUSTY WIND AND LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 30 MPH WILL DEVELOP ACROSS EASTERN DOUGLAS...ELBERT AND LINCOLN COUNTIES THIS AFTERNOON. IN ADDITION...RELATIVE HUMIDITY WILL DROP TO 15 PERCENT OR LESS. THE COMBINATION OF GUSTY WINDS...LOW HUMIDITY AND DRY FUELS WILL CREATE CRITICAL FIRE CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ LESZCYNSKI
2 follow-up statements
000 WWUS85 KBOU 292207 RFWBOU RED FLAG WARNING NATIONAL WEATHER SERVICE DENVER CO 407 PM MDT SAT MAR 29 2008 COZ241-246-247-300000- /O.CON.KBOU.FW.W.0003.000000T0000Z-080330T0000Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR... AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL...KUTCH... PUNKIN CENTER 407 PM MDT SAT MAR 29 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON FOR FIREWEATHER ZONES 241...246 AND 247... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS SATURDAY AFTERNOON FOR PORTIONS OF EAST CENTRAL COLORADO. SOUTHWEST WINDS OF 15 TO 25 MPH AND GUSTS TO AROUND 35 MPH ARE LIKELY TO CONTINUE FOR THE REMAINDER OF THE AFTERNOON ACROSS EASTERN DOUGLAS...ELBERT AND LINCOLN COUNTIES. THE STRONGEST WINDS GUSTS ARE EXPECTED IN OPEN RANGELAND IN EASTERN ELBERT AND NORTHERN LINCOLN COUNTIES ALONG INTERSTATE 70. FURTHERMORE...RELATIVE HUMIDITY IN THE 13 TO 18 PERCENT RANGE WILL COMBINE WITH THESE GUSTY WINDS AND DRY FUELS TO CREATE CRITICAL FIRE CONDITIONS IN THIS MOSTLY RURAL AREA OF EAST CENTRAL COLORADO. CONDITIONS ARE EXPECTED TO IMPROVE QUICKLY THIS EVENING AS WIND SPEEDS DECREASE AND RELATIVE HUMIDITIES RISE WITH COOLING TEMPERATURES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ BAKER
000 WWUS85 KBOU 292354 RFWBOU RED FLAG WARNING NATIONAL WEATHER SERVICE DENVER CO 554 PM MDT SAT MAR 29 2008 COZ241-246-247-300100- /O.CAN.KBOU.FW.W.0003.000000T0000Z-080330T0000Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR... AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL...KUTCH... PUNKIN CENTER 554 PM MDT SAT MAR 29 2008 ...RED FLAG WARNING IS CANCELLED FOR COLORADO FIREWEATHER ZONES 241...246 AND 247... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE RED FLAG WARNING. WIND SPEEDS HAVE DECREASED AND RELATIVE HUMIDITIES HAVE INCREASED SLIGHTLY WITH COOLING TEMPERATURES. THIS TREND WILL CONTINUE THROUGH THIS EVENING WHICH WILL REDUCE THE RISK FOR WILDLAND FIRE SPREAD IN EAST CENTRAL COLORADO. THEREFORE THE RED FLAG WARNING FOR EASTERN DOUGLAS...ELBERT AND LINCOLN COUNTIES HAS BEEN ALLOWED TO EXPIRE. $$ BAKER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Mar 29, 4:00 AM MDT, 5 hours 4 minutes earlier.
Area forecast discussion, Mar 29, 4:00 AM MDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 400 AM MDT SAT MAR 29 2008 .SHORT TERM...MODERATE ZONAL FLOW OVER THE STATE WILL DELIVER A MILD AND MOSTLY SUNNY DAY TO NORTHEAST COLORADO TODAY. WEAK WARM ADVECTION AHEAD OF A DEVELOPING BROAD UPPER TROUGH WILL COMBINE WITH A LEE TROUGH TO WARM TEMPERATURES INTO THE MID AND UPPER 60S FROM DENVER EASTWARD. A SOUTHERLY PRESSURE GRADIENT TO THE EAST OF THE LEE TROUGH WILL PRODUCE BREEZY CONDITIONS ACROSS THE EASTERN PLAINS. THE WARM TEMPERATURES...WINDS OF 15 TO 25 MPH AND RELATIVE HUMIDITY VALUES AROUND 20 PERCENT WILL INCREASE THE FIRE DANGER ON THE PLAINS SINCE VEGETATION IS STILL DORMANT AND DRY. HOWEVER...THE WINDS ARENT STRONG ENOUGH AND HUMIDITIES WONT BE LOW ENOUGH TO PRODUCE THE EXTREME CONDITIONS THAT WOULD WARRANT A RED FLAG WARNING. SINCE A FIRE WEATHER WATCH FOR THIS AFTERNOON WAS PREVIOUSLY ISSUED FOR THE PALMER DIVIDE...WILL LET IT CONTINUE. IN THE MOUNTAINS...THE INITIAL EFFECTS OF THE APPROACHING/DEVELOPING BROAD UPPER TROUGH WILL PRODUCE SCATTERED SNOW SHOWERS THROUGH THE DAY. RADARS ON THE WESTERN SLOPE AND OVER NORTHERN UTAH ALREADY SHOW SOME ECHOES ASSOCIATED WITH AN INITIAL IMPULSE EMBEDDED IN THE ZONAL FLOW. COVERAGE OF THE SHOWERS TODAY SHOULD BE SPOTTY AND ACCUMULATIONS SHOULD BE LESS THAN A COUPLE INCHES. LATER TONIGHT...FALLING HEIGHTS AND INCREASING MOISTURE AT MID AND UPPER LEVELS SHOULD INCREASE THE COVERAGE OF PRECIPITATION. A FEW SHOWERS MAY ALSO MOVE ACROSS THE NORTHEAST PLAINS...BUT THE PROBABILITY WILL BE LOW. AFTER MIDNIGHT...A SURFACE COLD FRONT WILL DROP OUT OF WYOMING AND ACROSS NORTHEAST COLORADO. WINDS WILL SWITCH THE NORTHERLY AND COVERAGE OF SHOWER ACTIVITY ACROSS THE PLAINS SHOULD INCREASE. .LONG TERM...RATHER COMPLICATED FROM SUN INTO MON AS A COUPLE OF UPPER LEVEL TROUGHS MOVE QUICKLY ACROSS THE CENTRAL AND NRN ROCKIES. THE FIRST SYSTEM WILL MOVE ACROSS ON SUN WITH FAIRLY STG SW FLOW ALOFT. CROSS-SECTIONS SHOW QUITE A BIT OF MOISTURE IN THE MTNS WITH LAPSE RATES AROUND 7 C/KM. ALTHOUGH SWLY FLOW AT 700 MB IS NOT FAVORABLE IN MOST AREAS OF NRN MTNS SOME SPOTS IN ZONES 31 AND 33 CAN GET DECENT SNOWS IN THIS TYPE OF SET UP. THUS MAY NEED AN SNOW AND BLOWING SNOW ADVISORY ON SUN FOR ZONES 31 AND 33. OVER LOWER ELEVATIONS BOTH NAM AND GFS SHOW NELY UPSLOPE FLOW SUN MORNING. COMBINATION OF DECENT LAPSE RATES AND SOME MID LEVEL QG ASCENT MOVING ACROSS COULD ALLOW FOR AN BETTER CHC OF PCPN SUN MORNING ESPECIALLY IN AND NEAR THE FOOTHILLS FROM DENVER NORTH TO THE WY BORDER. BY 18Z SUN BOTH NAM AND GFS SHOW LOW LEVEL FLOW BECOMING MORE SELY THUS BEST CHC OF PCPN SUN AFTN WOULD LIKELY FOCUS FURTHER NORTH FROM FROM FORT COLLINS TO THE WY BORDER. PORTIONS OF ZONES 35...38 AND 39 COULD GET SOME DECENT SNOWS ON SUN AS BEST QG VERTICAL VELOCITIES ARE SHOWN IN THIS AREA IF GFS IS CORRECT. TEMPS ON SUN WILL BE COLDER OVER NERN CO WITH A 20 DEGREE DROP FOR HIGHS. FOR SUN NIGHT AND MON A STRONGER UPPER LEVEL TROUGH WILL MOVE ACROSS THE NRN AND CENTRAL ROCKIES WITH THE MAIN UPPER LEVEL LOW TRACKING ACROSS CENTRAL WYOMING. THE FLOW ALOFT IN THE MTNS WILL BECOME MORE WLY SUN NIGHT INTO MON WITH CROSS-SECTIONS SHOWING A DECREASE IN MOISTURE DEPTH. ALTHOUGH OROGRAPHICS WILL BE MORE FAVORABLE SUN NIGHT AND MON THE DECREASE IN MOISTURE MAY KEEP SNOW AMOUNTS ON THE LIGHT SIDE. ALSO NRN CO WILL BE ON SUBSIDENT SIDE OF THE UPPER LEVEL JET AS WELL. OVER LOWER ELEVATIONS LATEST GFS SHOWS A SFC LOW DEVELOPING OVER SERN CO WITH AN INVERTED SFC TROUGH EXTENDING NW INTO CENTRAL WY. THIS KEEPS LOW LEVEL FLOW NWLY IN AND NEAR THE FOOTHILLS WHICH MAY KEEP PCPN CHANCES ON THE LOW SIDE. MEANWHILE OVER THE NERN PLAINS THERE COULD BE A BETTER CHC OF PCPN ON MON EAST OF THE INVERTED SFC TROUGH WHERE LOW LEVEL CONVERGENCE IS MAXIMIZED AND BEST QG VERTICAL VELOCITIES ARE SHOWN. IF PCPN DOES DEVELOP FCST THICKNESSES WOULD BE COLD ENOUGH TO SUPPORT SNOW. HIGH TEMPS ON MON WILL BE IN THE 40S BASED ON 850-700 MB TEMPS ALTHOUGH READINGS COULD STAY IN THE 30S ACROSS THE NERN PLAINS IF PCPN DOES OCCUR. BY TUE ZONAL FLOW ALOFT IS SHOWN ACROSS THE AREA WITH CROSS-SECTIONS SHOWING A DRY AIRMASS IN PLACE THUS WILL NOT MENTION ANY PCPN. 850-700 MB TEMPS WARM A FEW DEGREES SO HIGHS ACROSS NERN CO SHOULD RISE BACK INTO THE LOWER TO 50S. ON WED THE FLOW ALOFT WILL BECOME MORE SWLY WITH SOME INCREASE IN MOISTURE WHICH COULD ALLOW FOR A SLIGHT CHC OF -SHSN IN THE MTNS. OVER THE PLAINS IT SHOULD BE DRY WITH A WARMING TREND AS READINGS APPROACH THE 60 DEGREE MARK. FOR WED NIGHT INTO THU BOTH THE GFS AND ECMWF SHOWS ANOTHER SYSTEM MOVING ACROSS THE AREA WITH UPSLOPE FLOW DEVELOPING AS A CDFNT MOVES INTO NERN CO. THE CURRENT GFS IS A BIT STRONGER WITH THIS SYSTEM THAN ITS PREVIOUS 12Z RUN AND IF CORRECT WOULD LEAD TO COLDER TEMPS OVER NERN CO WITH A ANOTHER CHC OF PCPN. IN THE MTNS WOULD ALSO SEE A CHC OF SNOW AS WELL. && .AVIATION...VFR CONDITIONS TO PREVAIL THROUGH TODAY AND TONIGHT. SOUTHERLY SURFACE GRADIENT WILL BECOME SOUTHWEST AFTER 15Z WITH A SURGE OF WESTERLY WINDS EXPECTED AFTER 20Z. SOME GUSTS TO 25 KTS WILL BE POSSIBLE DURING THE AFTERNOON. A COLD FRONT WITH WINDS SHIFTING TO THE NORTH IS EXPECTED AFTER 03Z TONIGHT. MVFR CIGS WILL BE POSSIBLE AFTER 06Z ALONG WITH SCATTERED RAIN OR SNOW SHOWERS. && .BOU WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH THIS AFTERNOON ON THE PALMER DIVIDE...COZ241...246 AND 247. && KDRBY/RPK
Hazardous weather outlook, Mar 29, 6:01 AM MDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 601 AM MDT SAT MAR 29 2008 COZ030>051-291700- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 601 AM MDT SAT MAR 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT DRY...WARM AND BREEZY CONDITIONS ARE EXPECTED ACROSS NORTHEAST COLORADO TODAY. THE WARM TEMPERATURES...BREEZY WINDS AND DRY GRASSES ON THE PLAINS MIGHT PRODUCE CRITICAL FIRE CONDITIONS THROUGH THE AFTERNOON HOURS. A FIRE WEATHER WATCH IS IN EFFECT FOR ELBERT AND LINCOLN COUNTIES WHERE TEMPERATURES WILL BE THE WARMEST AND WINDS THE STRONGEST. ELSEWHERE...SCATTERED SNOW SHOWERS ARE EXPECTED IN THE MOUNTAINS...BUT WITH LITTLE ACCUMULATION. GUSTY WEST WINDS ARE ALSO EXPECTED OVER THE FOOTHILLS DURING THE AFTERNOON HOURS. LATER TONIGHT...A COLD FRONT WILL MOVE OVER NORTHEAST COLORADO WITH COOLER TEMPERATURES AND A WIND SHIFT TO THE NORTH. SNOW IS EXPECTED TO INCREASE IN THE MOUNTAINS WITH A COUPLE INCHES OF ACCUMULATION. THERE WILL ALSO BE A CHANCE OF RAIN OR SNOW ACROSS THE PLAINS AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SNOW IS EXPECTED IN THE MOUNTAINS SUNDAY INTO MONDAY. ACCUMULATIONS WILL GENERALLY BE LIGHT ALTHOUGH SOME AREAS NORTH OF I-70 COULD RECEIVE HEAVIER AMOUNTS SUNDAY INTO SUNDAY NIGHT. ON THE PLAINS UPSLOPE FLOW BEHIND A COLD FRONT WILL BRING A CHANCE OF RAIN AND SNOW SUNDAY INTO SUNDAY NIGHT ESPECIALLY IN AND NEAR THE FOOTHILLS FROM DENVER NORTH TO THE WYOMING BORDER. ACCUMULATIONS WILL BE LIGHT ALTHOUGH SOME HEAVER AMOUNTS MAY OCCUR IN AND NEAR THE FOOTHILLS FROM FORT COLLINS NORTH TO THE WYOMING BORDER. DRIER WEATHER ALONG WITH A WARMING TREND WILL OCCUR TUESDAY AND WEDNESDAY. ANOTHER SYSTEM MAY AFFECT THE AREA BY THURSDAY AND BRING A CHANCE OF SNOW TO THE MOUNTAINS WITH A SLIGHT CHANCE OF RAIN OR SNOW AT LOWER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. DANKERS/RPK
Nearby
Red Flag Warnings in Colorado, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.